MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48025
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # "k101530 and k163468".Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence of 'flexor kinked/stretched/broke/compressed'.The deployment handle broke during use.
 
Additional Manufacturer Narrative
Pma/510(k) # "k101530 and k163468." exemption number: e2016031 (b)(4).The complaint information reported was as follows: ¿the deployment handle broke during use.¿ the following additional information was provided: ¿the stent was not out of the introducer when it broke.Staff squeezed the trigger 4-5 times then heard a snap.After the snap the trigger no longer functioned.There are no pictures but i am sending the stent in.¿ 1 x evo-22-27-6-d was returned to cirl for evaluation.Upon evaluation of the returned device, it was noted that there was no stent exposure on return and the lockwire was in place.The red safety tab was not returned.The red shuttle deployment marker was at the back of the handle.The handle was dismantled during lab evaluation and the flexor was seen to be broken at the shuttle cap.The stent was manually deployed during lab evaluation and no defects were noted with the stent.Complaint is confirmed as the failure was verified in the laboratory, the flexor was seen to be broken at the shuttle cap.A possible cause for the issue occurring may be due to delamination of the ptfe liner of the outer sheath the evo-22-27-6-d device of lot number c1367751 contains the component irs0052 (evo-22-27-6-d introducer no stent) of qc # (b)(4).A review of the records revealed no discrepancies that could have caused the complaint issue.Prior to distribution all evo-22-27-6-d devices are subject to visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for the evo-22-27-6-d device lot # revealed no discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue effects the entire lot #,upon review of complaints this failure mode has not occurred previously with this lot #.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided there were no adverse effects to the patient due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
Follow up mdr submitted due to: device return.The deployment handle broke during use.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6921420
Report Number3001845648-2017-00442
Device Sequence Number819384
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)190615(10)C1367751
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1